Home » Frequently asked Questions on Health » Why do I have excessive blood loss in periods?

Why do I have excessive blood loss in periods?

Q: I am a 26 years old female. I weight 76 kgs and my height is 5 feet 4 inches. I have a problem of menorrhagia since the past 7 to 8 years. Since the past few months, the bleeding hasn't stopped. Currently the doctor has advised me to take Livogen and Hyponid. I am not sure of these medicines. Please advise.

A:A normal menstrual cycle is usually 3 to 5 weeks long with bleeding lasting for about 7 days. Abnormalities of menstrual cycle may relate to the length of the cycle, the duration of flow or the quantity of bleeding. Menorrhagia is excessive flow (more than 80 ml of blood loss) for a longer duration (lasting more than 7 days) with a regular cycle interval. If there is normal flow but at irregular intervals, it is known as metrorrhagia while frequent, excessive flow is referred to as menometrorrhagia. The condition in which cycles occur less than every 3 weeks is called polymenorrhea and dysfunctional uterine bleeding is the name given to abnormal uterine bleeding without any obvious structural or organic cause. Menorrhagia may be due to an underlying systemic disease, a hormonal disorder (e.g. diseases of the thyroid, adrenal, pituitary glands or anovulation or polycystic ovarian syndrome), a structural abnormality (polyp or fibroid) or the use of intra-uterine device or some hormonal / drug intake. Your history (height, weight and hirsutism) suggests polycystic ovarian syndrome. In this condition the cycles are irregular, anovulatory and lead to heavy bleeding. Please discuss this with your gynaecologist. Livogen is a multivitamin preparation. Hyponid is an Ayurvedic preparation and we are not competent to comment on it.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------